Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 352, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 18, 2011, 4:14 PM CDT for 4 counties in Illinois; Gibson County, Posey County, Indiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2011, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 18, 2011, 4:44 PM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Edwards County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 28 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
299 WUUS53 KPAH 182114 SVRPAH ILC047-185-191-193-INC051-129-182200- /O.NEW.KPAH.SV.W.0352.110818T2114Z-110818T2200Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 414 PM CDT THU AUG 18 2011 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDWARDS COUNTY IN SOUTHEAST ILLINOIS... SOUTHWESTERN WABASH COUNTY IN SOUTHEAST ILLINOIS... SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS... NORTHEASTERN WHITE COUNTY IN SOUTHEAST ILLINOIS... WEST CENTRAL GIBSON COUNTY IN SOUTHWEST INDIANA... EXTREME NORTH CENTRAL POSEY COUNTY IN SOUTHWEST INDIANA... * UNTIL 500 PM CDT. * AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ALBION...AND MOVING SOUTH AT 15 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... GRAYVILLE...BROWNS...BELLMONT AND GRIFFIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3847 8795 3820 8781 3820 8825 3847 8815 TIME...MOT...LOC 2114Z 342DEG 13KT 3838 8805 WIND...HAIL 70MPH 1.00IN $$
1 follow-up statement
587 WWUS53 KPAH 182144 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 444 PM CDT THU AUG 18 2011 ILC047-185-191-193-INC051-129-182154- /O.CAN.KPAH.SV.W.0352.000000T0000Z-110818T2200Z/ WABASH IL-WAYNE IL-WHITE IL-EDWARDS IL-POSEY IN-GIBSON IN- 444 PM CDT THU AUG 18 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS...AND SOUTHERN EDWARDS...NORTHEASTERN WHITE AND SOUTHWESTERN WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND WEST CENTRAL GIBSON AND EXTREME NORTH CENTRAL POSEY COUNTIES IN SOUTHWEST INDIANA IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. LAT...LON 3847 8795 3820 8781 3820 8825 3847 8815 TIME...MOT...LOC 2144Z 342DEG 13KT 3828 8801 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:58 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 18, 3:58 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 358 PM CDT THU AUG 18 2011 .SHORT TERM /TONIGHT THROUGH SUNDAY/... AN AREA OF CONVERGENCE OVER PART OF SRN IL...A WEAK FRONTAL BOUNDARY LYING ACROSS NRN PARTS OF SERN MO AND INTO IND...AND AMPLE LOW LEVEL MOISTURE COMBINED THIS AFTN TO TRIGGER SCT SHWRS/TSTMS ACROSS PARTS OF THE PAH FCST REGION. IN THE HEAT OF THE DAY...THIS IS EXPECTED TO CONTINUE AS STORMS RE-FIRE ON OUTFLOW BOUNDARIES. ANY STRONG OR SEVERE ACTIVITY MAY SUSTAIN FOR THE NEXT FEW HOURS BUT SHOULD LOSE STRENGTH AS ONE OF THEIR MAIN SOURCES OF ENERGY IS FROM THE SUN. OVNGT...PCPN IS EXPECTED TO DISSIPATE. IN THE GENERALLY WNWRLY MID LEVEL FLOW...MULTIPLE PERTURBATIONS WILL MOVE THROUGH...RESULTING IN INTERVALS OF POSSIBLE PCPN...MAINLY FOR THE NRN HALF...AND MAINLY DURING THE DAYLIGHT HOURS. THIS WILL CHANGE STARTING SAT NIGHT...WHEN A MORE SUBSTANTIAL MID LEVEL SHRTWV WILL MOVE SEWD THROUGH THE REGION...EVENTUALLY DRAGGING A SFC BOUNDARY THROUGH SOMETIME ON SUNDAY. CHANCE POPS WILL BE MORE WDSPRD THEN. FOR THE NEXT FEW DAYS...WITH DAYTIME HIGHS IN THE 90S AND DEWPOINTS IN THE 70S...A STRONG OR SEVERE STORM CANNOT BE RULED OUT. .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... THE EXTENDED FORECAST PERIOD WILL SEE MULTIPLE REGIME SHIFTS...ACCORDING TO THE MOST RECENT MEDIUM RANGE MODEL GUIDANCE. GENERALLY LIKE THE 00Z ECMWF EVOLUTION...BUT HAVE MIXED IN HPC GUIDANCE WHICH TAKES INTO ACCOUNT MORE OF THE ECMWF AND GFS ENSEMBLE MEANS. A COLD FRONT IS EXPECTED TO ALREADY BE SOUTH OF THE AREA SUNDAY EVENING. WILL KEEP SMALL CHANCES OF CONVECTION GOING MAINLY IN THE SOUTH SUNDAY NIGHT AND MONDAY...BUT THE QUICK ARRIVAL OF DRIER LOW-LEVEL AIRMASS AS IN THE OPERATIONAL ECMWF WOULD MEAN THAT THESE PERIODS WILL BE DRY. ALOFT...THE FLOW WILL BECOME NORTHWESTERLY AS THE JET STREAM PATTERN SHIFTS TO A RIDGE WEST/TROUGH EAST SCENARIO TO START THE WORK WEEK. THE MAJOR CHANGE FOR THIS FORECAST IS THAT THE TROUGHING IN THE EAST WILL BE TRANSIENT...ALLOWING THE MID/UPPER LEVEL RIDGE TO RE-DEVELOP ACROSS MUCH OF THE AREA. THE FLY IN THE OINTMENT TODAY IS A MID/UPPER LEVEL TROUGH/LOW THAT IS FORECAST TO DEVELOP OVER THE CENTRAL MISSISSIPPI VALLEY TUESDAY INTO WEDNESDAY. BY THURSDAY THIS BASICALLY BECOMES A SHEAR ZONE EMBEDDED WITHIN THE EAST-WEST ORIENTED UPPER HIGH. WE SHOULD SEE WARMER HIGH TEMPERATURES THROUGH THE PERIOD THAN PREVIOUSLY EXPECTED...BUT WITH THE DRY AIR AND LIKELY A GOOD RADIATIONAL COOLING SCENARIO...LOWS WILL STILL BE RATHER COOL. ALL IN ALL IT AMOUNTS TO A LARGER DIURNAL RANGE THROUGH THE PERIOD. MONDAY NIGHT THROUGH TUESDAY NIGHT SHOULD BE DRY...BUT CONVECTION ASSOCIATED WITH THE UPPER LOW/TROUGH MAY BEGIN TO SPREAD EAST INTO SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS WEDNESDAY AND WEDNESDAY NIGHT. MOST OF THE AREA COULD SEE ISOLATED TO SCATTERED CONVECTION ON THURSDAY. && .AVIATION... SCT TO WDLY SCT CONVECTION WILL LURK AROUND THE PAH FCST AREA UNTIL AROUND SUNSET. MULTIPLE OUTFLOW BOUNDARIES WILL CAUSE SOME SFC WIND SHIFTS TO OCCUR UNTIL THEN. SOME MVFR FOG IS EXPECTED OVNGT...WITH PERHAPS AN HOUR OR TWO OF IFR POSSIBLE FOR FOG-PRONE KCGI. MORE SCT CONVECTION IS POSSIBLE FRI AFTN. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Aug 18, 3:59 AM CDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 359 AM CDT THU AUG 18 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-191000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 359 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE FORECAST ACROSS A SMALL PART OF SOUTHWEST INDIANA...WEST KENTUCKY AND SOUTHEAST MISSOURI DURING THE MORNING...AND OVER PARTS OF SOUTHEAST ILLINOIS AND SOUTHWEST INDIANA IN THE AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP AND MOVE EAST OF THE MISSISSIPPI RIVER BEFORE DAYBREAK FRIDAY MORNING. AT THIS TIME...ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. GIVEN THE INCREASE IN HUMIDITY SINCE WEDNESDAY...SEVERAL LOCATIONS ACROSS THE OUTLOOK AREA...SOUTH OF THE INTERSTATE 64 CORRIDOR...WILL SEE HEAT INDEX VALUES BETWEEN 95 AND 100 DEGREES DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED TO SCATTERED THUNDERSTORMS ARE EXPECTED OFF AND ON FROM FRIDAY THROUGH MONDAY. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS FRIDAY AND SATURDAY AFTERNOON AND EVENING. LOCALLY DAMAGING WINDS AND HAIL WILL BE THE PRIMARY HAZARDS WITH THE STRONGER STORMS. HEAT INDEX VALUES MAY RANGE BETWEEN 95 AND 100 DEGREES IN SOUTHEAST MISSOURI...WEST KENTUCKY AND SOUTHERN ILLINOIS SATURDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT MAY BE NEEDED ON FRIDAY OR SATURDAY. SMITH
In the hours before
Special weather statement, Aug 18, 2:24 PM CDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 224 PM CDT THU AUG 18 2011 ILZ086-090-091-182015- HARDIN IL-POPE IL-SALINE IL- 224 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDIN... SOUTHWESTERN SALINE AND NORTHERN POPE COUNTIES IN SOUTHERN ILLINOIS UNTIL 315 PM CDT... AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARRIERS MILLS...OR 8 MILES SOUTH OF HARRISBURG...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... EDDYVILLE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. DRS
Local storm report, Aug 18, 3:23 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
323 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 2 NW DIXON SPRINGS 37.40N 88.69W
08/18/2011 M58 MPH POPE IL TRAINED SPOTTER
&&
DLLSpecial weather statement, Aug 18, 3:29 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 329 PM CDT THU AUG 18 2011 ILZ090-094-KYZ005-007-008-182115- LIVINGSTON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-POPE IL- 329 PM CDT THU AUG 18 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN POPE AND EASTERN MASSAC COUNTIES IN SOUTHERN ILLINOIS...AND NORTHWESTERN MARSHALL...EASTERN MCCRACKEN AND SOUTHWESTERN LIVINGSTON COUNTIES IN WESTERN KENTUCKY UNTIL 415 PM CDT... AT 328 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF BROOKPORT...OR 8 MILES NORTHEAST OF METROPOLIS...MOVING SOUTH AT 25 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... METROPOLIS... PADUCAH... LONE OAK... REIDLAND... BROOKPORT... LEDBETTER... HAMLETSBURG... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DRS
Local storm report, Aug 18, 4:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL 3 W POSEYVILLE 38.17N 87.84W
08/18/2011 E0.75 INCH POSEY IN TRAINED SPOTTER
&&
DLLLocal storm report, Aug 18, 4:13 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
413 PM CDT THU AUG 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM TSTM WND GST CARBONDALE 37.72N 89.22W
08/18/2011 M61 MPH JACKSON IL ASOS
WIND MEASURED AT ASOS.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 2:52 PM CDT | Severe Thunderstorm Warning | PAH | Johnson, Massac, Pope | 23 min |
| Aug 18, 3:48 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 27 min |
| Aug 18, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 36 min |
| Aug 18, 3:57 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 27 min |
| Aug 18, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.